[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.98.119. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Observation
August 2015

Bilateral Choroidopathy and Serous Retinal Detachments During Ipilimumab Treatment for Cutaneous Melanoma

Author Affiliations
  • 1Havener Eye Institute, Department of Ophthalmology and Visual Science, The Ohio State University, Wexner Medical Center, Columbus
  • 2Department of Internal Medicine, Division of Medical Oncology, The Ohio State University, Wexner Medical Center, Columbus
JAMA Ophthalmol. 2015;133(8):965-967. doi:10.1001/jamaophthalmol.2015.1128

Several immune-related toxic effects have been reported with ipilimumab therapy for cutaneous melanoma. We describe a novel reaction, to our knowledge, involving the choroidal vasculature and resulting in bilateral serous retinal detachments without overt inflammatory signs.

A woman in her early 70s with acral lentiginous melanoma on her heel was initially treated with wide excision and sentinel lymph node resection followed by ipilimumab (3 mg/kg) adjuvant therapy per protocol. Prior to cycle 4 of ipilimumab therapy, she was found to have nodal recurrence. She underwent resection and cycle 4 was held per protocol as she was recovering from surgery. She was deemed to have no evidence of disease and received her first maintenance dose of ipilimumab per protocol during week 24.

First Page Preview View Large
First page PDF preview
First page PDF preview
×